Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 45, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 7, 2003, 12:27 AM CST for Forrest County, Mississippi. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2003, 12:27 AM CST (06:27 UTC)
- Expired
- Mar 7, 2003, 12:40 AM CST
- In force
- 13 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Forrest County, MS
The radar
The Mobile radar (KMOB), 117 km from the middle of the area, began a volume at 06:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 070627 SVRJAN MSC035-070640- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1227 AM CST FRI MAR 7 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FORREST COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 1240 AM CST * AT 1227 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...4 MILES SOUTHWEST OF HATTIESBURG...MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR PETAL AT 1230 AM CST LAT...LON 3116 8933 3135 8933 3142 8914 3123 8915 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 10:28 PM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Mar 6, 10:28 PM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1028 PM CST THU MAR 6 2003 HAVE ISSUED AN UPDATE TO CLEAN UP THE DRIZZLE WORDING AND CLOUDS FOR THE NW ZONES. WILL ONLY MENTION POPS IN CURRENT LOCATIONS...SE...AS TSRA CONTINUE TO POUND THE REGION. A THIRD WAVE IS ALREADY UNDERWAY TO THE SW OF THE CURRENT CONVECTION. ALL OF THIS HAS BEEN DRIVEN BY SUBTLE WAVES NOTED ON THE WV IMAGERY. THIS THIRD ROUND LOOKS TO BE THE LAST ONE OF THE NIGHT. UPDATES ALREADY OUT. .JAN... AR...NONE. LA...NONE. MS...NONE. 36
Hazardous weather outlook, Mar 6, 6:14 PM CST, 6 hours 13 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 614 PM CST THU MAR 06 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... AN OLD FRONTAL BOUNDARY IN THE NORTHERN GULF IS PROVIDING A BOUNDARY ALOFT...AND THE NECESSARY INGREDIENTS FOR ELEVATED THUNDERSTORMS. THE THUNDERSTORMS WILL MAINLY OCCUR SOUTH OF A LINE FROM MONTICELLO TO BAY SPRINGS. STRONGER INSTABILITY WILL EXIST A BIT FARTHER SOUTH AND ALLOW FOR A FEW SEVERE THUNDERSTORMS...GENERALLY SOUTH OF A LINE FROM COLUMBIA TO LAUREL. THE MAIN CONCERN WITH ANY SEVERE STORMS WILL BE PEA TO NICKEL SIZED HAIL AND FREQUENT LIGHTNING. THESE THUNDERSTORMS SHOULD MOVE EAST OF THE AREA BETWEEN 8 AND 10 PM. ...FLOODING... TRAINING OF THUNDERSTORM CELLS...ACROSS MARION...LAMAR AND FORREST COUNTIES...WILL PRODUCE LOCALIZED HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. THESE STORMS ARE PRODUCING RAINFALL RATES NEAR ONE INCH AN HOUR. THIS RAINFALL IS BEGINNING TO FALL OVER LOCATIONS THAT HAVE ALREADY SEEN 1 TO 2 INCHES OF RAIN. OVERALL...RAINFALL TOTALS MAY REACH 3 TO 4 INCHES THROUGH 8 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS EVENING FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Mar 6, 9:48 PM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
948 PM CST THU MAR 06 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0938 PM 2 N HATTIESBURG MS 0.88 INCH HAIL
03/06/03 FORREST REPORTED BY FORREST
COUNTY EMA.Local storm report, Mar 6, 10:01 PM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1001 PM CST THU MAR 06 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM 1 N EASTABUCHIE MS 0.88 INCH HAIL
03/06/03 JONES REPORTED BY JONES COUNTY
SHERIFFS OFFICE.Local storm report, Mar 6, 10:19 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1019 PM CST THU MAR 06 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM 4 NE OAK GROVE MS 0.75 INCH HAIL
03/06/03 LAMAR REPORTED BY LAMAR COUNTY
EMA.Local storm report, Mar 6, 11:26 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1126 PM CST THU MAR 06 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 PM 5 N SANDY HOOK MS 0.88 INCH HAIL
03/06/03 MARION HAIL COVERING
GROUND.
REPORTED BY
MARION COUNTY SHERIFFS
OFFICE.Local storm report, Mar 6, 11:39 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1139 PM CST THU MAR 06 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1128 PM 7 N BAXTERVILLE MS 1.00 INCH HAIL
03/06/03 LAMAR NICKEL TO QUARTER SIZE
HAIL REPORTED BY LAMAR
COUNTY EMA.Local storm report, Mar 6, 11:49 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1149 PM CST THU MAR 06 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1143 PM HATTIESBURG MS 1.00 INCH HAIL
03/06/03 FORREST NICKEL TO QUARTER SIZE
HAIL REPORTED BY FORREST
COUNTY EMA.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 6:09 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 31 min |
| Mar 6, 9:23 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 32 min |
| Mar 6, 9:40 PM CST | Severe Thunderstorm Warning | JAN | Jones | 45 min |
| Mar 6, 10:10 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 20 min |
| Mar 6, 11:05 PM CST | Severe Thunderstorm Warning | JAN | Marion | 20 min |
| Mar 6, 11:15 PM CST | Severe Thunderstorm Warning | JAN | Lamar | 30 min |
| Mar 6, 11:37 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 23 min |
| Mar 6, 11:49 PM CST | Severe Thunderstorm Warning | JAN | Marion | 21 min |
| Mar 6, 11:58 PM CST | Severe Thunderstorm Warning | JAN | Lamar | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.